Covid-19 Vaccine side effects
@s-m-a Great to hear your recovery story. Did you have sleep issues and have they subsided? What did you do for you stomach issues?
@jaydev55 I didn't have sleep issues like some others here have described. I was just very tired all the time, but I did sleep. I have a GI doctor that I see once a year. I have a family history of colon cancer, so I get checked early and often. I went to him. It's not the first time I had these issues so I did the yearly screen as well as a CT scan. I had inflammation throughout my digestive tract as well as an infection. He gave me some strong antibiotics and some steroids to bring down the inflammation. Officially, it's colitis but he suspects Crohns. I go for results and consultation on Monday. It's only the second time it's ever happened. First was before the pandemic. I don't think it's related.
@jaydev55 No I did not have any trouble sleeping. Rather, I had trouble staying awake and was in and out of sleep all day for many days. I did, however, have a few nights where I would wake up from a dead seep in a panic, and I would wiggle my toes and be glad I was alive. That did go away. Everything went away. Except for heavy periods I have no lingering side effects.
@spacecadet Wow. That's great to hear. I am hopeful. I am 6mos from shot but 2.5 months from symptom onset. Feeling a bit better everyday.
I appreciate the quick response! I can’t tell you enough how thankful I am to hear back from people who are recovered! I hope as time goes on we will continue to see an increase in people who recover (especially us)! There is so little information about what is really going on I am keeping mental tabs on peoples recovery symptoms and patterns and using that to guide my own research when I am brave enough to search the internet. I cant say Id recommend doing this as its certainly increased my anxiety.
Are you taking any supplements/medications-allergy meds ect?
Hello all, it's been a while since I posted on here. I'm a COVID vaccine side effect long hauler. I was vaccinated with Pfizer late January of this year. Shortly after I suffered a bunch of side effects; vertigo, dizzy spells, head ache, stiff neck muscles, tinnitus, blurred vision, brain fog etc. I think you all know the drill. Specialist visits (ENT, neurologist), countless tests (MRI/MRA, VNG, hearing, neurological, balance, blood tests), vestibular rehab and no definitive diagnosis. Countless drugs and supplements: augmentin, meclizine, amitriptyline, NSAIDs, Flonase, azelastine spray, antihistamines, medrol pack, hydrochlorothiazide, liposomal glutathione, zinc, magnesium, quercetin, CoQ10, vitamin B2 etc. Finally started feeling better after 6 months.
I RECEIVED MY SECOND PFIZER VACCINE TWO WEEKS AGO TODAY. I am NOT here to convince you to get your second shot if you've decided against it. That is your personal decision and I know, first hand, what people have gone through with these side effects. For me, I didn't have much of a choice given the current mandate and my employer having to abide by it. I occasionally travel domestically and internationally for work and I needed to be vaccinated.
So after nearly 8 months I went and got the 2nd shot of Pfizer. BUT, if I had to get vaccinated it was going to be on my own terms. I have a very sympathetic family doctor. We discussed me going on a course of prednisolone to mitigate any of the side effects I suffered the first time. I'm convinced that the side effects were a result of an acute inflammatory response which affected my vestibular system. I think my doctor wanted me to go on the steroids if the side effects started up again. Me, I wasn't taking any chances. So, the day of my appointment, I started the prednisolone. I got my shot. I went to bed each night thinking "am I going to wake up tomorrow with the room spinning". I waited two weeks before posting on here to discuss the results. I FEEL FINE (so far). For a couple of days after the shot, I did have a sore arm and a bit of a headache. The "typical" side effects and also an indication that I was exhibiting an immune response but a far more muted one.
So a summary of what I did to take back some control:
- I waited as long as I could prior to the 2nd shot. Eight months is a long time and I think my immune system and inflammation had settled down enough to tolerate the second shot. It's funny, but no one questioned the time span between the first and second shot. It seems all they care about is that one receives both shots.
- Took prednisolone, the morning of my 2nd shot. Keep in mind that this a drastic step. These steroids reduce inflammation by suppressing the immune system. This means you're vulnerable to infections while you're on them.
- I had the injection in my right shoulder this time. I've had traumatic injuries and a couple of operations on my left shoulder. I'm not sure if this predisposed me to more pronounced inflammatory responses on that side but I wasn't taking chances. So I got the shot in my "good" shoulder.
- For a week or so prior to the appointment, I was taking antihistamines and NSAIDs. After the shot, I'm still taking antihistamines but not the NSAIDs.
- I have another course of methylprednisolone on hand in case I experience any of those nasty side effects. it's been two weeks, but for me, the side effects started a couple of days after the first shot. I'm hoping I'm out of the woods and won't need this second round of steroids.
Sorry for the long post but I hope some may find this helpful.
@yoki how are you doing now?
I am good. I received my 2nd Pfizer dose two weeks ago today. I posted about it just now.
@yoki THANK YOU for posting about your experience with taking prednisolone to mitigate any of the side effects with your 2nd vaccine. This is very encouraging. I am 8 months past my 2nd Pfizer vaccine and as a recent cancer survivor I'm concern with not being protected from COVID when the antibodies wean.
I have an appointments with the John Hopkins POTS doctors and an immuniologist to discuss the onset of POTS after the Pfizer vaccine, and to figure out what I need to do in regards to getting a booster or annual vaccine. My GP is of the belief that I too had an over-reactive immune response. Thankfully, I'm now 95% recovered with most symptoms dispated.
If you could give us an update in another couple of weeks, I for one would be so appreciative!
Glad you are doing well!
Has anyone else had a bad flare up of symptoms after catching a cold? If so, did the symptoms subside as the cold did? I’m four months in and was slowly getting better, then suddenly caught a cold and feel as if I’m back at day one again. It’s been almost two weeks since I caught the cold and unfortunately the symptoms haven’t disappeared along with the cold. Was finally being relieved of my symptoms, and they came right back. Hope I didn’t slow my progress down too much.
Yes! I have had three mild colds in the 10 weeks since my first Pfizer vaccine. Each time my pins and needles have flared up about a day before the cold symptoms began. The first time was the worst. I was just beginning to feel a slight decrease in the severity of my tingling at 4.5 weeks when it suddenly ramped up in intensity with additional lightning bolts of intense pain in my legs that would last a second or two which where new symptoms to me. The first time it flared up it lasted a fortnight then settled back down. The following occasions the flare ups lasted around a week then settled down again.
It is good to hear you have recovered! I had a couple of questions for you, have you had any relapses or been sick with a cold or something else that might "set off" your immune system? If so what was the result? Also, how long have you been recovered for roughly?
Thank you for the encouragement!
Hi Nick just thought I'd let you know that due to having kids bringing germs home from school I've had three head colds in ten weeks. Each time my pins and needles flared up a day before the cold symptoms started. The first time was the worst and lasted a fortnight then settled again. I was really dismayed the first time it flared up but I have noticed each time I get overtired or run down I flare up so I am trying to rest often and look after my health, eat clean etc. Hope this helps.
@vida30 hi did the treatment for h pylori work for you and ease the symptoms i have the same problems. Did you have an auto immune disease before the vaccine? I am being tested for h pylori on Tuesday.
Since April just days after my second Moderna shot I’ve had 11 bouts of full on vertigo lasting anywhere from minutes to hours. Today was tough had one at 9:20am then came back at 9pm almost like clockwork. The feeling before an attack is weird but I can for certain know it’s coming on. The doctors ask what’s it like and brain dog was the words put in my mouth. It’s just weird. Zofran didn’t stop it completely and this time. No nausea but the room spins is even as I type this ongoing and just sight enough to drive me mad. I have another ENT visit for this Monday to get my 3rd steroid shot into my eardrum. I feel like this is a guessing game treatment plan. I do in fact have inner ear pressure issues with the left side but the anxiety and constant dizziness is getting the best of me. My blood pressure is all over, mornings it’s around 118/70’s. Right now it’s peaking at 147/90’s but most likely I’m stressing out which isn’t good for it. Also rambling but it helps to get it out of my mind and onto “paper”.
That is such a long time for a person to suffer through...I do hope you get better soon...I hope we all do...